Home > Research > Publications & Outputs > Semiclassical transport in nearly symmetric qua...

Electronic data

Links

Text available via DOI:

View graph of relations

Semiclassical transport in nearly symmetric quantum dots. II. Symmetry breaking due to asymmetric leads

Research output: Contribution to journalJournal articlepeer-review

Published
Close
<mark>Journal publication date</mark>11/2009
<mark>Journal</mark>Physical Review E
Issue number5
Volume80
Pages (from-to)056210
Publication StatusPublished
<mark>Original language</mark>English

Abstract

In this work—the second of a pair of articles—we consider transport through spatially symmetric quantum dots with leads whose widths or positions do not obey the spatial symmetry. We use the semiclassical theory of transport to find the symmetry-induced contributions to weak localization corrections and universal conductance fluctuations for dots with left-right, up-down, inversion, and fourfold symmetries. We show that all these contributions are suppressed by asymmetric leads; however, they remain finite whenever leads intersect with their images under the symmetry operation. For an up-down symmetric dot, this means that the contributions can be finite even if one of the leads is completely asymmetric. We find that the suppression of the contributions to universal conductance fluctuations is the square of the suppression of contributions to weak localization. Finally, we develop a random-matrix theory model which enables us to numerically confirm these results.